MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD MYPICC KIT POWERPICC SHERLOCK 3CG (4F) (SINGLE-LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS BARD MYPICC KIT POWERPICC SHERLOCK 3CG (4F) (SINGLE-LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 19abt964 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the extension leg broke while inserted.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged extension tube was confirmed and appeared to be related to the use of the device.One 4 fr sl powerpicc catheter was returned for investigation.An infusion cap was attached to the hub.Evidence of use was observed on the catheter.The catheter appeared to have been trimmed at the 5 cm depth marker.A diagonal split in the extension tubing was present 5 mm from the molded wing hub.Two photographs of a portion of 4fr s/l powerpicc catheter were also provided.The photo sample corresponds to the returned physical sample.A partially circumferential split was observed near the molded joint.Microscopic observation of the split surface revealed striation patterns on the extension tubing.The split edges were sharply defined.Based on the characteristics of the split, the extension tubing likely came into contact with a sharp instrument.The product instructions for use (ifu) precautions state, "avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.".
 
Event or Problem Description

Brand Name
BARD MYPICC KIT POWERPICC SHERLOCK 3CG (4F) (SINGLE-LUMEN) (TPS)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8951044
Report Number3006260740-2019-02563
Device Sequence Number16930710
Product Code LJS
UDI-Device Identifier00801741121203
UDI-Public(01)00801741121203
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000606
Device Lot Number19ABT964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1